... day, but recently have felt strange.I have been taking subox for a year and a half, its been a life-saver. Now i am starting to have some of the side-effects of this drug really kick my butt. I ws just wondering if maybe my body is trying to tell me that i no longer need as much,(if any), or does that sound too far out there to make sense? I just know that my anxiety, which has always been there, is really flaring up and getting more intense. Any info is greatly appreciated,thanks
I would listen to your body. You are on a very high dose of Suboxone anyway. I would reduce the 24 mgs to 20 mgs for several weeks, then keep reducing by 4 mgs until you are down to 8 mgs. You can stay there if you need to but since you have been on the Suboxone for a year and a half, you could really continue to reduce from 8 mgs by halfing the dose every two weeks and be off this medication in a few months. My doctor, an addiction's specialist, believes that it isn't necessary to be on Suboxone more then 6 months tops. He says that it is a way for the manufacturer to make money when they suggest being on it longer.
Are you getting addiction's counseling along with the drug therapy? I recommend you seek counseling to learn tools to combat the temptation to use again. Once the drug is out of your system you will need these tools.
Good luck and again trust your body, it is probably saying it is time,
Hey Zakker, I started feeling that way on way less suboxone and it WAS time for me to taper. When you are on a high dose, you can usually drop down more at one time than you can as you get lower. If you don't know this already, at 16 mgs, the suboxone stays on the receptor sites for 3 to 5 days, so you can almost bet it will be at least 4 days before you will even feel it when you drop down some. Chances are, you won't feel it at all, except to maybe have less side effects. The signs I took to mean I needed less were as follows, the sort of high feeling you are having, nodding off if I sat for 5 minutes, having difficulty urinating, feeling the subs as I took it( heart beating hard and fast) instead of it gradually starting to work over a 2 hour period. I had too much energy at times too. Let your doctor know and see if he will ok you tapering down some. I know most people write here telling horror stories of coming off subs, but you can come off of it with little to no withdrawal if you do it properly. Patti
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Nov 2009 • 2 answers
Posted 23 Oct 2010 • 5 answers
Posted 19 Apr 2011 • 4 answers
Posted 26 May 2011 • 10 answers
Posted 18 Sep 2011 • 3 answers